MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER, 3 F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER, 3 F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of 18kbn221 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that "pt was asked to have picc placed in icu for difficult access.Pt is a chronic child but has never had a picc before.Picc team attempted to place picc to right basilic and was able to access vein and thread wire easily as well as dilatate the vein.However; when attempting to place the 3fr to right basilic picc line would not thread past 10cm in right arm.Picc rn attempted to retract picc line and picc line would not retract.After twisting picc line in vessel , picc line was able to be retracted.Upon examining the picc before attempting to thread again picc rn noticed wire protruding from the tip of catheter.Attempted at that time to retract wire at the lumen of the picc and magnet on tip of picc would not retract.Picc rn then attempt to advance wire through tip of picc and when she did a piece of the wire was noted to be broken and fell to the sterile drape.Attempted to advance wire again and another piece also fell onto the sterile drape.That picc kit was then discarded and another 3 fr kit was then used." it was stated that there was no harm to the patient as "picc catheter remained intact and none of the broken wire pieces were retained in the patient.".

Brand Name
POWERPICC SV CATHETER, 3 F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8800161
Report Number3006260740-2019-01988
Device Sequence Number327593
Product Code LJS
UDI-Device Identifier00801741134043
UDI-Public(01)00801741134043
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberN/A
Device Catalogue NumberCK000417B
Device Lot Number18KBN221
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1